Help Please... Requip

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Post Reply
Polar Bear
Moderator
Posts: 8034
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Help Please... Requip

Post by Polar Bear »

I hope someone can help me. I have been on Requip for 5 months and tho not brilliant I thought it was of some help. I got some sleep tho it was light and I would wake several times but get back to sleep. any symptoms during the day I was dealing with.
BUT now they are worse during the day, and I have actually been setting my keyboard, whilst at work, on top of some files, to raise it so I can work standing up for a couple of hours in the afternoon. This morning for the first time I had rls when I woke at 5.30am and I couldn't get back to sleep. I have never had rls before upon waking. For maybe the last week it feels as tho I am having rls 24/7.
Could this be the requip, and in particular (waking this am with rls) could it be because last night I took 1.5 mg rather than my usual 2mg. I have been thinking seriously about trying to come off it. I have been wondering if maybe I might be better without requip and just taking a sleeping pill... don't know if a sleeping pill on its own would be enough.
What would be the best way to come off requip. By how much should i reduce it and over what time span.

I really feel miserable at times, and at aged 58, this rls has become a controlling factor over my whole life.

I would really appreciate any advice, cos I work full-time and need rest and some peace. :cry:

thankyou. betty
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

jbrinkley
Posts: 22
Joined: Tue Jan 09, 2007 1:50 am
Location: Paducah, KY
Contact:

Post by jbrinkley »

I would suggest talking to your doctor about this. I'd say dropping from 2 to 1.5 last night would prolly be the reason for your problems this morning. I think this is like most any other drugs, you have to wean yourself from it. Before you do anything I would talk to a doctor though.

as far as a sleeping pill on its own, I think it depends on your rls and its severity. If its not too bad, then it would prolly work, but it sounds like yours is pretty bad so I don't know that it would be enough for you. Good luck to you and I hope you get things straightened out.

JEFF

ViewsAskew
Moderator
Posts: 16288
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

Sorry I didn't respond earlier. . .

You might be augmenting. . . If so, it often seems that when we stop a DA when having augmetnation, there is an increase in RLS for a few days to a few weeks. But, after your brain has sort of reset itself and the chemistry is back to normal, it should calm down and your RLS level will return to "normal".

The best med to get you through this is usually an opioid. You can stop the Requip relatively quickly at this low dose. To be careful, though, you could simply reudce 1/2 mg every three days. Of course, I am not a doctor - asking Dr Buchfurer about it or talking to your own doc would be a good thing.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Polar Bear
Moderator
Posts: 8034
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Post by Polar Bear »

Thanks Ann and Jeff
I only cut the requip from 2 mg to 1.5 mg on one night. Since that I just from cutting the dose on that one night. I reckon I am augmenting after 5 months on the requip. Having said that !!!! yesterday, a Sunday at home, I had a great day, no rls AT ALL. Let's see what happens today tho.
I have an appt with my general doctor for tomorrow evening to discuss things and will take with me the Mayo Algorithm. I wonder how he will respond to that, he seems OK, but I hope he doesn't feel I am 'dictating'. We will See.

Thanks, bye for now. Betty
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

desertgirl
Posts: 28
Joined: Wed Feb 14, 2007 1:58 am
Location: Ridgecrest, CA

Requip

Post by desertgirl »

I am sooo sorry to hear about what you are going thru, believe me I know how it can get. After a week of no sleep I am finally feeling better. I was taking requip for a few months and I actually think that it made things worse. After a week without it, it is better. Good luck!
Jennifer
Looking for Hope..

Polar Bear
Moderator
Posts: 8034
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Post by Polar Bear »

Would you believe it!! I am going to see my doc tonight and unbelievably during the last 2 days I have had only one period - a half hour- of rls. Nothing whilst at my desk at all, slept great at night, and just the one little spell whilst sitting trying to watch a movie. I could live like this OK (of course it can't last).....
However, when I see doc tonight I will ask him to do the ferritin levels, thyroid and check for diabetes etc as per the Mayo Algorithm. Makes me wonder should I stay with the Requip a little longer till we get blood results. Also doc had previously said we may consider seeing a neuro tho I don't think we have any who specialise in rls, here in N Ireland. Also there will be months on a waiting list, but I may pay privately for the first appt to speed things up a bit. Will let you know what happens.

Betty
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

Post Reply